Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 3, 2021, 12:23 PM CDT for Monroe County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 12:23 PM CDT (17:23 UTC)
- Expired
- May 3, 2021, 1:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted.
491
WWUS84 KMEG 031723
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
1223 PM CDT Mon May 3 2021
MSZ023-024-031800-
Monroe MS-Chickasaw MS-
1223 PM CDT Mon May 3 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Northwestern Monroe County in northeastern Mississippi...
Northeastern Chickasaw County in northeastern Mississippi...
At 1223 PM CDT...a strong thunderstorm producing winds in excess of
30 mph was located near Okolona, moving east at 15 mph.
Very heavy rain is also possible with this thunderstorm.
People in northwestern Monroe and northeastern Chickasaw Counties
should monitor this storm closely.
LAT...LON 3403 8882 3409 8865 3409 8847 3388 8841
3386 8877
TIME...MOT...LOC 1723Z 256DEG 15KT 3397 8871
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 3, 11:21 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 3, 11:21 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1121 AM CDT Mon May 3 2021 .UPDATE...Morning Update. && .DISCUSSION... Another round of severe thunderstorms are expected tonight capable of producing very large damaging wind and tornadoes. Now is the time to make sure you are prepared for severe weather. Severe storms are especially dangerous overnight. See the previous discussion for details. The more immediate question is if storms will redevelop this afternoon over portions of north Mississippi and southern portions of west Tennessee as the result of a highly unstable airmass. CAPE values in the delta area of northwest Mississippi are already approaching 3,000 j/kg with LI's over -8. However a strong cap remains in place. If any storms are able to overcome this cap they would surely become severe likely producing very large hail. So before we reset for overnight storms we will be keeping a close eye on north Mississippi. && .PREV DISCUSSION... /issued 704 AM CDT Mon May 3 2021/ DISCUSSION... A pretty busy night across north Mississippi. Things have calmed down this morning a few showers and storms are ongoing across west Tennessee and along the state line. Our attention now goes to tonight as another threat of severe weather is poised to impact the Mid South. The Storm Prediction Center now has an Enhanced Risk of Severe Weather for the Missouri bootheel, NE Arkansas, and northwest Tennessee. A Slight Risk surrounds that area to the I-40 corridor. This is mainly for storms that will impact the area late tonight...as in after midnight. We should be mostly dry throughout the day as warm air advection pumps in deep gulf moisture into the Mid South ahead of the cold front tonight. A passing shower will be possible as the atmosphere will be very unstable and ready to go. We should have a capping inversion to prevent a lot of convection today...but also that inversion will play an important role in what happens tonight with the storms. Short range guidance points to deep convection initiating across Arkansas as a line of bowing segments pushing into the forecast area late tonight. This would be a damaging wind threat...but all modes of severe weather will be possible tonight and Tuesday. Steep lapse rates would contribute to hail growth and amount of instability that we will have in place (2000-3500 j/kg) the hail threat looms large going into Tuesday. As we go into Tuesday the threat shifts to the south and east and SPC maintains that Enhanced Risk along and southeast of the I-40 corridor. Ongoing convection from to night will move east and the result could be a break in the morning. The front will move into the region and we expect more development late Tuesday morning into the afternoon hours. This will trigger widespread thunderstorms...and this is where it gets messy as far as storm mode. Initially storms could be supercellular but with the widespread convection expected it may evolve into a large cluster or squall line. That means the hail and tornado threat may be greatest early...then evolve into more of a damaging wind threat as the front moves across the southeast. All modes of severe weather will be possible Tuesday. Not to be lost in all this we have risks for excessive rainfall on both tonight and Tuesday. Bottom line is that you should be weather aware over the next 24 hours. Beyond this severe weather threat on Wednesday expect cooler conditions will move in Wednesday through Saturday. Expect highs in the 70s and lows in the upper 40s to mid 50s. A few showers may be possible Thursday and again Saturday but no strong or severe storms are expected. A few 80 degree temperatures may return by next Sunday along with a higher chance of showers. 13/MH AVIATION... 12Z TAFs Ongoing TSRAs near MEM and over MKL may continue over the next few hours as a warm front remains stalled nearly parallel to I-40. Short term models are struggling with current storms and coverage through this afternoon. Nonetheless, TSRAs should diminish in coverage over the next few hours. CIGs will likely bounce between MVFR and IFR before lifting to VFR by this afternoon. Isolated SHRAs and TSRAs are possible this afternoon, but coverage and confidence too low to mention in TAF at this time. Widespread SHRAs and TSRAs will arrive after 04/07Z at JBR and shortly after at MEM and MKL. Winds will remain southerly 10-12 kts with gusts to 20 kt this afternoon. AC3 && .AVIATION... && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 3, 4:25 AM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 425 AM CDT Mon May 3 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-041130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 425 AM CDT Mon May 3 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible across the Mid South late tonight. Damaging wind, very large hail and tornadoes are possible. See website for additional details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorm threat will continue into Tuesday. Damaging wind, large hail and tornadoes are possible. See website for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late tonight and Tuesday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 3, 8:21 AM CDT, 4 hours 2 minutes before
Special Weather Statement National Weather Service Memphis TN 821 AM CDT Mon May 3 2021 TNZ089-090-031345- Hardeman TN-Fayette TN- 821 AM CDT Mon May 3 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 AM CDT FOR... Central Hardeman County in western Tennessee... Northeastern Fayette County in western Tennessee... At 821 AM CDT...a strong thunderstorm producing winds at least 40 mph was located near Somerville, or 15 miles west of Bolivar, moving east at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in central Hardeman and northeastern Fayette Counties should monitor this storm closely. LAT...LON 3522 8939 3540 8935 3538 8886 3511 8892 TIME...MOT...LOC 1321Z 279DEG 18KT 3530 8929
Special weather statement, May 3, 12:05 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Memphis TN 1205 PM CDT Mon May 3 2021 MSZ024-031730- Monroe MS- 1205 PM CDT Mon May 3 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 PM CDT FOR... Southwestern Monroe County in northeastern Mississippi... At 1204 PM CDT...a strong thunderstorm producing winds in excess of 30 mph was located over Pala Alto, or 8 miles northwest of West Point, moving east at 20 mph. Very heavy rain is also possible with this thunderstorm. People in southwestern Monroe County should monitor this storm closely. LAT...LON 3379 8872 3384 8858 3368 8854 3368 8872 TIME...MOT...LOC 1704Z 256DEG 16KT 3366 8879
Special weather statement, May 3, 12:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1223 PM CDT Mon May 3 2021
MSZ023-024-031800-
Monroe MS-Chickasaw MS-
1223 PM CDT Mon May 3 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Northwestern Monroe County in northeastern Mississippi...
Northeastern Chickasaw County in northeastern Mississippi...
At 1223 PM CDT...a strong thunderstorm producing winds in excess of
30 mph was located near Okolona, moving east at 15 mph.
Very heavy rain is also possible with this thunderstorm.
People in northwestern Monroe and northeastern Chickasaw Counties
should monitor this storm closely.
LAT...LON 3403 8882 3409 8865 3409 8847 3388 8841
3386 8877
TIME...MOT...LOC 1723Z 256DEG 15KT 3397 8871The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:42 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw | 48 min |
| May 2, 8:29 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 46 min |
| May 2, 9:13 PM CDT | Tornado Warning | MEG | Chickasaw, Lee, Pontotoc | 47 min |
| May 2, 9:53 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 52 min |
| May 2, 10:37 PM CDT | Tornado Warning | MEG | Itawamba, Prentiss, Tishomingo | 38 min |
| May 3, 12:12 AM CDT | Special Weather Statement | MEG | Lafayette | 33 min |
| May 3, 12:38 AM CDT | Special Weather Statement | MEG | Tippah | 37 min |
| May 3, 12:48 AM CDT | Special Weather Statement | MEG | Tunica | 27 min |
| May 3, 12:49 AM CDT | Special Weather Statement | MEG | Pontotoc | 26 min |
| May 3, 1:31 AM CDT | Special Weather Statement | MEG | DeSoto | 29 min |
| May 3, 1:45 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 45 min |
| May 3, 2:30 AM CDT | Special Weather Statement | MEG | Benton | 30 min |
| May 3, 2:36 AM CDT | Special Weather Statement | MEG | Marshall | 24 min |
| May 3, 5:57 AM CDT | Areal Flood Advisory | MEG | DeSoto | 110 min |
| May 3, 12:05 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| May 3, 12:31 PM CDT | Special Weather Statement | MEG | Monroe | 29 min |
| May 3, 1:01 PM CDT | Special Weather Statement | MEG | Monroe | 29 min |
| May 3, 1:30 PM CDT | Special Weather Statement | MEG | Monroe | 30 min |
| May 3, 3:06 AM CDT | Special Weather Statement | MEG | Chester, Hardeman | 24 min |
| May 3, 3:35 AM CDT | Special Weather Statement | MEG | Chester | 40 min |
| May 3, 4:48 AM CDT | Special Weather Statement | MEG | Haywood | 27 min |
| May 3, 4:58 AM CDT | Special Weather Statement | MEG | McNairy | 32 min |
| May 3, 5:02 AM CDT | Areal Flood Advisory | MEG | Hardeman, Hardin, McNairy | 3 hr |
| May 3, 7:01 AM CDT | Areal Flood Advisory | MEG | Haywood, Madison, Tipton | 119 min |
| May 3, 7:54 AM CDT | Areal Flood Advisory | MEG | Decatur, Henderson, Madison | 2 hr |
| May 3, 8:21 AM CDT | Special Weather Statement | MEG | Hardeman | 24 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.